MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number G13279
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: assistant chief inahlo.Pma/510(k) #: k160542.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon in an arndt endobronchial blocker set did not inflate evenly.The balloon only inflated on one side.Another balloon was needed to complete the procedure.The procedure being performed was an isolation of the lung for thoracic surgery.No other adverse effects have been reported for this incident.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a functional test, dimensional verification, and visual inspection of the returned device was conducted during the investigation.One aebs catheter was returned to cook for investigation.Upon visual inspection, only one side of the balloon was inflated.A functional test was performed to test the balloon's ability to inflate and remain inflated.The balloon¿s diameter was measured within specification, therefore there is no indication the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the complaint lot (9716354) found no non-conformances that could be potentially related to this event.A database search revealed no other events associated with the provided complaint lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances, and no additional complaints from the same lot, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿arndt endobronchial blocker set¿ [c_t_aebs_rev6], provides the following information to the user related to the reported failure mode: instructions for use: -¿for a french size 5.0 catheter, the recommended average inflation volume is.5 cc - 2.0 cc.¿ how supplied: -¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of our investigation, a concluding cause can likely be traced to device component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9273405
Report Number1820334-2019-02766
Device Sequence Number114440
Product Code CBI
UDI-Device Identifier00827002132795
UDI-Public(01)00827002132795(17)220506(10)9716354
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberG13279
Device Catalogue NumberC-AEBS-5.0-50-SPH
Device Lot Number9716354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1